| Catalog Number |
THS-LS-C |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/04/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the physician intended to use a protege everflex stent to treat a plaque moderately calcified, moderately tortuos, 70% stenotic lesion in the mid left superficial femoral artery(sfa).Artery diameter and lesion length were reported to be 5mm - 6mm, respectively.The lesion was not pre-dilated.There was no damage noted to the packaging and no issues noted when removing the device from the tray.The device was prepped without issue.A 6fr non-medtronic sheath and a non-medtronic guidewire was used.No embolic protection was used for the procedure.The device did not pass through a previously deployed stent however, resistance was encountered on advancing the device to the lesion.There was no excessive force used.It was reported that there was difficulty removing the device post deployment of the stent.It was reported that the delivery catheter became caught on the stent upon withdrawal.Some of the stent became stuck but the remaining part of the stent was removed.The physician then took a turbohawk atk device along with a 7fr non-medtronic sheath and a non-medtronic guidewire and a 6mm embolic protection device.The cutter head was unable to be pushed to the front end and the procedure was completed with a pta balloon device.A trailblazer was also reported to have been prepared along with a 8fr non-medtronic sheath and a non-medtronic guidewire and a 5mm embolic protection device.It was reported that the tip of the device was damaged.Another support catheter was used to complete the procedure.There was no patient injury reported.
Additional Manufacturer Narrative
Product analysis the turbohawk was inspected and found no damages to the exterior of the device.The thumb switch was advanced.It was discovered while inspecting the housing the cutter assembly was detached from the driver shaft.The cutter was located approximately 2.9cm distal the cutter window.The thumb switch was adjusted so the distal edge of the separated drive shaft was visible.The drive shaft showed a ductile fracture face.The housing assembly was cut in order to view the inner diameter of the cutter assembly.It was discovered the fracture took place at the distal edge of the cutter assembly.The drive shaft loaded bonded to the cutter assembly remained attached.There was no indication the bond was insufficient.Image review a photo of a turbohawk device label was provided.The device label indicated lot a465430.No photos of the turbohawk device were provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.